# SDR 2001FA0000149

- Difficulty date: July 28, 2001
- Submitted: July 30, 2001
- Operation: General aviation
- Aircraft: N4361S
- Make and model: Airtrc AT301
- Aircraft serial: 3010041
- Aircraft time: 5,100 hours
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 40041
- Condition: Fatigued
- Location: Mlg
- Part time: 5,100 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF, RIGHT MAIN WHEEL HALF (OUTBOARD) SEPARATED. PILOT UNABLE TO REGAIN CONTROL AND WENT IN ROAD DITCH AND LANDED INVERTED. MINOR INJURY TO PILOT. WHEEL NUT, BEARING AND SPACER WERE STILL ON AXLE UPON ARRIVAL AT ACCIDENT SCENE. OUTER BEARING RACE HAD PULLED THROUGH WHEEL HALF RACE SHOULDER AND ALL 9 WHEEL BOLTS WERE EITHER BROKE UNDER TENSION OR HAD NUTS PULLED OFF BOLTS LEAVING BOLTS INTACT WITH NUT THREADS STILL EMBEDDED IN BOLT THREADS. CAUSE OF WHEEL FAILURE UNKNOWN AT THIS TIME. IMPROPER WHEEL ASSEMBLY OR INSTALLATION OF OVERSIZE TIRES AND TOO MUCH AIR PRESSURE ARE POSSIBILITIES OF FAILURE.
